# SDR 2005FA0001215

- Difficulty date: August 8, 2005
- Submitted: August 24, 2005
- Operation: General aviation
- Aircraft: N4243J
- Make and model: Piper PA-28-140
- Aircraft serial: 2822598
- Engine: Rotax ROTAX582
- System (JASC): 5540 · Rudder Structure
- Part: Hinge Bracket
- Condition: Unserviceable
- Location: Rudder
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING INSPECTION IT WAS NOTED THAT THE RUDDER LOWER HINGE ATTACH FITTING HAD THE AFT 2 ATTACH RIVETS PULLIN OUT OF THE REINFORCING CHANNELS.  IT SHOULD BE NOTED THAT THE RUDDER IS ALSO THE VERTICAL FIN ON THIS AIRCRAFT.  RECOMMEND THAT THE REST OF THESE (POP-RIVET) FASTENERS BE REMOVED AND AC HARDWARE BE INSTALLED EITHER BOLTS OR STRUCTURAL MS SCREWS.  AC OWNERS SHOULD ALSO CONSIDER INSTALLING DOUBLER CHANNEL ON THE BOTTOM SIDE OF THIS ATTACH POINT.  (K)
